Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 19, 2021Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this special weather statement at Jul 19, 2021, 3:30 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 3:30 PM CDT (20:30 UTC)
Expired
Jul 19, 2021, 4:00 PM CDT
In force
30 min
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS84 KMEG 192030
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
330 PM CDT Mon Jul 19 2021
 
ARZ018-026-192100-
Greene AR-Craighead AR-
330 PM CDT Mon Jul 19 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Southwestern Greene County in eastern Arkansas...
North central Craighead County in eastern Arkansas...

At 329 PM CDT...a strong thunderstorm producing heavy rain and winds 
at least 40 mph was located over Paragould, moving southwest at 15 
mph.

Very heavy rain along with frequent cloud to ground lightning are 
also possible with this thunderstorm.

People in southwestern Greene and north central Craighead Counties
should monitor this storm closely.

LAT...LON 3615 9050 3601 9037 3581 9062 3603 9081
TIME...MOT...LOC 2029Z 054DEG 13KT 3605 9051 

$$

WOODALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:45 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 19, 2:45 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
245 PM CDT Mon Jul 19 2021

.DISCUSSION...
Upper level circulation spinning across the Mid-South helping to
touch off showers and thunderstorms. Over the next day or so this
circulation should weaken and retrograde to the southwest.  The main
threat with these thunderstorms is localized heavy rainfall with a
marginal risk for excessive rain posted by WPC for our area. Do not
believe a flash flood watch is warranted at this time as coverage
is expected to remain fairly random and heavy rainfall isolated in
nature.  Additionally, with an abundance of low level moisture some
patchy fog may develop later tonight.

As the circulation moves to our southwest, diurnal convection will
diminish in coverage, but remain a threat for most of the area into
the weekend.  Temperatures will gradually inch back to near normal
by the end of the week

Toward the weekend the strong upper level high over the Mountain
West slowly moves east, thus resulting in more normal July heat and
humidity.  The threat for diurnal storms will continue as well as
the dog days of summer are upon us.

 Belles

&&

.AVIATION...
18Z TAFS

Low clouds with showers and thunderstorms will continue to scattered
across the area this afternoon into early evening as a weak front
sinks slowly south.  The weak northeast surface flow does not bring
appreciably drier air at the surface, thus fog is possible at MKL
later tonight/early Tuesday. Looks like at least scattered to broken
low clouds (015-020) will linger tonight into Tuesday morning as
surface flow remains light with plenty of low level moisture.

 JEB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 19, 3:25 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
325 PM CDT Mon Jul 19 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-201015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
325 PM CDT Mon Jul 19 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Marginal Risk for flash flooding today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a Marginal Risk for flash flooding Tuesday and Wednesday
over mainly northeast Mississippi.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Jul 19, 3:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
330 PM CDT Mon Jul 19 2021

ARZ018-026-192100-
Greene AR-Craighead AR-
330 PM CDT Mon Jul 19 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Southwestern Greene County in eastern Arkansas...
North central Craighead County in eastern Arkansas...

At 329 PM CDT...a strong thunderstorm producing heavy rain and winds
at least 40 mph was located over Paragould, moving southwest at 15
mph.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Greene and north central Craighead Counties
should monitor this storm closely.

LAT...LON 3615 9050 3601 9037 3581 9062 3603 9081
TIME...MOT...LOC 2029Z 054DEG 13KT 3605 9051

WOODALL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:00 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc3 hr

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.